Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 19, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 13, 2015, 3:47 AM CDT for 5 counties in Nebraska. It took effect at Oct 13, 2015, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2015, 3:47 AM CDT (08:47 UTC)
- In effect from
- Oct 13, 2015, 1:00 PM CDT
- Expired
- Oct 13, 2015, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3422 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS83 KLBF 130847 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 AM CDT TUE OCT 13 2015 ...RED FLAG WARNING NORTH CENTRAL NEBRASKA FOR WINDS AND LOW RELATIVE HUMIDITY... .TEMPERATURES WILL RISE INTO THE MID 70S TO LOWER 80S THIS AFTERNOON OVER WESTERN NEBRASKA. DRY AIR WILL BE DRAWN INTO WESTERN NEBRASKA WITH WESTERLY WINDS. MINIMUM RELATIVE HUMIDITY THIS AFTERNOON OVER WESTERN NEBRASKA WILL RANGE FROM 15 50 20 PERCENT. NEZ209-132300- /O.NEW.KLBF.FW.W.0019.151013T1800Z-151013T2300Z/ LOUP RIVERS BASIN- 347 AM CDT TUE OCT 13 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA FIRE ZONE 209. THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * AFFECTED AREA...IN NEZ209...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...FIRES THAT DEVELOP MAY BURN QUICKLY OUT OF CONTROL AND SHOW EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
763 WWUS83 KLBF 131612 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1112 AM CDT TUE OCT 13 2015 ...RED FLAG WARNING FOR NORTH CENTRAL NEBRASKA... .TEMPERATURES WILL RISE INTO THE MID 70S THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA. THE COMBINATION OF WARM TEMPERATURES AND DRY AIR WILL PRODUCE VERY LOW RELATIVE HUMIDITY. GUSTY NORTHWEST WINDS WILL COMBINE WITH THE DRY AIR TO PRODUCE CRITICALLY HIGH FIRE DANGER. NEZ209-132300- /O.CON.KLBF.FW.W.0019.151013T1800Z-151013T2300Z/ LOUP RIVERS BASIN- 1112 AM CDT TUE OCT 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA FIRE ZONE 209. THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 209...INCLUDING THE BROKEN BOW...BURWELL AND ONEILL AREAS. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...FIRES THAT DEVELOP MAY BURN QUICKLY OUT OF CONTROL AND SHOW EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TAYLOR HTTP://WEATHER.GOV/LBF
733 WWUS83 KLBF 132252 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT TUE OCT 13 2015 NEZ209-140000- /O.EXP.KLBF.FW.W.0019.000000T0000Z-151013T2300Z/ LOUP RIVERS BASIN- 552 PM CDT TUE OCT 13 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA FIRE ZONE 209... WITH IMPROVING RELATIVE HUMIDITIES AND DECREASING WINDS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 13, 3:33 AM CDT, 14 minutes earlier.
Area forecast discussion, Oct 13, 3:33 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 AM CDT TUE OCT 13 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT TUE OCT 13 2015 HIGH TEMPERATURES TO REBOUND SOME TODAY IN THE WARM SECTOR OF WYSTEM MOVING ACROSS DAKOTAS THIS MORNING. CLEAR SKIES AND WESTERLY DOWNSLOPE FLOW INCREASING THROUGH THE AFTERNOON WILL BRING TEMPERATURES INTO THE LOW 80S SOUTHE AND THE MID 70S NORTH THIS AFTERNOON. BREEZY NORTH WINDS WITH GUSTS INTO THE MID 20S. THESE WINDS WILL SPREAD SOUTH ACROSS THE SANDHILLS THROUGH THE AFTERNOON. DEWPOINTS WILL REMAIN FAIRLY STEADY AROUND 30...SEE FIRE WEATHER SECTION. CLEAR SKIES AND LIGHT WINDS AGAIN TONIGHT WITH DEWPOINTS IN THE 30S WILL ONCE AGAIN SEE TEMPERATURES INTHE 30S WITH THE CHANCE FOR FROST TO THE NORTHWEST AGAIN. HAVE LEFT OUT OF FORECAST FOR NOW WILL LEAVE TO DAY SHIFT FOR FURTHER EVALUATION. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 333 AM CDT TUE OCT 13 2015 12Z WEDNESDAY AND BEYOND. TEMPERATURES ARE THE MAIN FORECAST CHALLENGE THROUGH THE EXTENDED PERIODS. AMPLIFIED NORTHWEST FLOW WILL REMAIN ACROSS THE FORECAST AREA INTO THE FIRST PART OF THE WEEKEND. THIS WILL PROVIDE FOR A COOLING TREND THROUGH FRIDAY OR POSSIBLY SATURDAY...BUT THEN READINGS ARE ANTICIPATE TO WARM ONCE AGAIN SUNDAY IN ADVANCE OF THE NEXT WESTERN CONUS TROUGH. THE CURRENT FORECAST CALLS FOR THE WARMEST HIGHS ON WEDNESDAY WHERE MID 70S TO UPPER 80S ARE POSSIBLE...WITH THE COLDEST READINGS COMING FRIDAY AND/OR POSSIBLY SATURDAY MORNING WHEN SUB FREEZING TEMPERATURES ARE EXPECTED. AS THE FORECAST SITS NOW...READINGS IN THE UPPER 20S ARE LIKELY FRIDAY MORNING...THUS ENDING THE GROWING SEASON FOR MOST VEGETATION. THE PROGRESSIVE FLOW WILL HELP USHER WEAK PERIODIC FRONTS ACROSS THE FORECAST AREA...WITH THE NEXT BACKING ACROSS THE FORECAST AREA THURSDAY. HOWEVER MOISTURE FOR PRECIPITATION WILL BE LIMITED AS THE MOISTURE TRAJECTORY FROM THE GULF IS EFFECTIVELY SHUTDOWN WITH THE FRONTS. THE MODELS DO GENERATE SOME ISENTROPIC LIFT LATE IN THE FORECAST PERIOD...BUT SATURATION DEFICITS ARE GREATER THAN 50MB...SO PRECIPITATION IS NOT ANTICIPATED UNTIL SUNDAY AT THE EARLIEST...BUT MORE THAN LIKELY PRECIPITATION WILL HOLD OFF UNTIL EARLY NEXT WEEK AND AT THAT...IT/LL BE SPOTTY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1120 PM CDT MON OCT 12 2015 WINDS WILL BE DECOUPLED OVERNIGHT WITH A VARIABLE WIND NEAR 5 KNOTS. AT KVTN...WINDS WILL INCREASE BY 18Z AND BE NEAR 31014G23KT THROUGH THE AFTERNOON HOURS...THEN DECOUPLE NEAR THE END OF THE TAF PERIOD. AT KLBF NORTHWEST WINDS WILL INCREASE TO 31010G15KT AFTER 18Z. && .FIRE WEATHER... ISSUED AT 333 AM CDT TUE OCT 13 2015 CLEAR SKIES...WESTERLY DOWN SLOPE WINDS AND DEPOINTS IN THE 30S WILL SEE MINIMUM RELATIVE HUMIDITIES FROM 15 TO 20 PERCENT OVER MOST OF WESTERN NEBRASKA THIS AFTERNOON. MAIN AREA OF CONCERN WILL BE FIRE ZONE 209 WHERE MINIMUM RELATIVE HUMIDITY CRITERIA ARE 20 PERCENT...DRY FUELS AND INCREASING WESTERLY WINDS WITH GUSTS INTO THE MID 20S WILL MEET RED FLAG WARNING CRITERIA. HAVE ISSUED A RED FLAG WARNING FOR THE AFTERNOON PERIODS. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR NEZ209. && SHORT TERM...POWER LONG TERM...JACOBS AVIATION...ROBERG FIRE WEATHER...POWER
Hazardous weather outlook, Oct 12, 6:03 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 603 PM CDT MON OCT 12 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-132315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 603 PM CDT MON OCT 12 2015 /503 PM MDT MON OCT 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. PATCHY FROST IS POSSIBLE OVERNIGHT IN THE PLATTE RIVER VALLEY AND WESTERN SANDHILLS AS LOWS DROP INTO THE LOWER 30S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PATCHY FROST IS POSSIBLE THROUGH MID MORNING TUESDAY IN THE PLATTE RIVER VALLEY AND WESTERN SANDHILLS. THURSDAY NIGHT INTO FRIDAY MORNING...WIDESPREAD FROST IS POSSIBLE ACROSS MOST OF THE REGION AS TEMPERATURES FALL INTO THE UPPER 20S AND LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) ROBERG
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.